Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Aug 31, 2025, 7:41 PM CDT for Marshall County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2025, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 31, 2025, 10:23 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, KS
The radar
The Topeka radar (KTWX), 84 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WGUS53 KTOP 010041
FFWTOP
KSC117-010445-
/O.NEW.KTOP.FF.W.0025.250901T0041Z-250901T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
741 PM CDT Sun Aug 31 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Southwestern Marshall County in northeastern Kansas...
* Until 1145 PM CDT.
* At 740 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by showers and thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Waterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3961 9675 3971 9680 3972 9668 3963 9662
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
105 WGUS73 KTOP 010323 FFSTOP Flash Flood Statement National Weather Service Topeka KS 1023 PM CDT Sun Aug 31 2025 KSC117-010333- /O.CAN.KTOP.FF.W.0025.000000T0000Z-250901T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall KS- 1023 PM CDT Sun Aug 31 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MARSHALL COUNTY... Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3961 9675 3971 9680 3972 9668 3963 9662 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:29 PM CDT, 1 hour 12 minutes earlier. Its key messages:
- Scattered showers and storms are expected to persist through the day Monday.
- A cold front is forecast to move through the area Wednesday with a chance for thunderstorms.
- Seasonably cool weather is forecast to continue into next weekend.
Area forecast discussion, Aug 31, 6:29 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Topeka KS 629 PM CDT Sun Aug 31 2025 .KEY MESSAGES... - Scattered showers and storms are expected to persist through the day Monday. - A cold front is forecast to move through the area Wednesday with a chance for thunderstorms. - Seasonably cool weather is forecast to continue into next weekend. && .DISCUSSION... Issued at 237 PM CDT Sun Aug 31 2025 A weak area of cyclonic shear was seen on the 19Z water vapor imagery over the middle MO river valley within a weak northwesterly flow. Surface obs showed a weak pattern with high pressure over the Upper Midwest and low pressure along the southern high plains. Not a lot of change to the forecast for tonight through Monday night. As long as the upper disturbance remains near the forecast area, there should be some forcing with little or no inhibition for scattered showers to develop off an on. Lapse rates are still progged to be rather modest at 5.5 to 6 C/km. So thunderstorm activity is likely to remain isolated. Forecast soundings continue to show a deep warm cloud layer up to about 12 KFT. This is expected to allow showers to be efficient rain producers with warm rain processes promoting periods of heavy rain. But the heavy rain risk should remain isolated enough to preclude any organized flooding risk with the main concern likely ponding of water on roads or water collecting in poor drainage area. Cloud cover should hold lows in the lower 60s and limit highs tomorrow into the lower and middle 70s. The upper disturbance finally shears out and passes to the southeast by Tuesday. This should bring dry weather to the region. Weak high pressure and lower dewpoints on Tuesday should make for a nice day with highs in the middle 70s. Models continue to show a pattern change with a long wave trough developing over the Great Lakes by mid-week. However the operational solutions have trended towards a weaker surface ridge building into the plains as an upper closed low develops north of the Great Lakes. Ensembles have been showing quite a bit of spread with the shortwave activity within the upper trough and the 00Z ensembles are just about evenly split between a sharp shortwave and a less amplified shortwave. In either case, the majority of ensembles bring a cold front through the area late Wednesday. The NAM and GFS have trended with a little more instability (as much as 2000 to 3000 J/kg CAPE) and reasonable bulk shear (around 40KT) along and ahead of the front for there to be some concern for severe thunderstorms. Will keep an eye on later model runs as the forecast has chance POPs for convection Wednesday afternoon and evening. Models show a second shortwave swinging through the northern plains Thursday night with a reinforcing cold front moving into the forecast area Friday morning. The blend doesn't have any POPs with this second front, but there is some signal from the 12Z ECMWF for precip chances Friday. Cluster analysis of the 00Z ensembles shows the little difference in the overall pattern but large spreads in the details like temps and POPs. This is directly related to the strength of the shortwave energy moving through the longwave trough. So will stick with the NBM for now and see how later runs trend. The first front being a little weaker than earlier forecast means temps Thursday are now forecast to be a little more moderate, and the second front Friday means the cooler weather should last into the weekend. But I would expect some adjustments to the actual numbers as models try to resolve the pattern change. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 629 PM CDT Sun Aug 31 2025 Confidence is on the low side in trends through this forecast. Cloud heights continue to be higher then anticipated and showers somewhat more limited. Considered holding off VCSH for a few hours but recent IR satellite trends suggest more development may not be far away. Guidance continues to show falling flight conditions forming after 06Z and linger through the end of the forecast in low stratus and some BR. This appears to be from moisture convergence along a weak inverted surface trough just upstream of the terminals. Have kept MVFR at TOP and FOE and IFR and MHK though delayed them a few hours based on recent trends. TS chances remain quite low. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Wolters AVIATION...Poage
Hazardous weather outlook, Aug 31, 2:39 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 239 PM CDT Sun Aug 31 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-011945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 239 PM CDT Sun Aug 31 2025 This Hazardous Weather Outlook is for portions of east central, north central, and northeast Kansas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:01 PM CDT | Areal Flood Advisory | TOP | Marshall | 3 hr |
| Aug 31, 8:23 PM CDT | Areal Flood Advisory | TOP | Washington | 3 hr |
| Sep 1, 8:38 AM CDT | Areal Flood Advisory | TOP | Dickinson | 82 min |
| Sep 1, 2:57 PM CDT | Special Weather Statement | TOP | Dickinson | 33 min |
| Sep 1, 3:28 PM CDT | Special Weather Statement | TOP | Geary | 32 min |
| Sep 1, 3:29 PM CDT | Special Weather Statement | TOP | Dickinson | 31 min |
| Sep 1, 4:24 PM CDT | Special Weather Statement | TOP | Riley | 36 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.